[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

RE: [IPk] RE: statins problems



Hi Melissa
But this is odd. I was on 10mg of Simvastatin, moved to atorvastatin because
of side effects. Then one GP came along and changed all patients in the
practice to 40mg Simvastatin-4 times as bad for me! I protested obviously. I
think many didn't.
GPs do say there isn't a too low cholesterol but there is some evidence to
the contrary, I think? Di sent me a link recently between low levels of
Vitamin D partly caused by low cholesterol. In fact I've been told to eat
lots of cheese, yoghurt and milk.
I'm putting on weight-you can't win this one! 
Christine 

-----Original Message-----
From: email @ redacted [mailto:email @ redacted] On Behalf
Of Melissa Ford
Sent: 13 June 2011 16:19
To: email @ redacted
Subject: Re: [IPk] RE: statins problems

Hi all

Having done some medical writing on statins, I can answer this!

The answer is that the drugs are not equipotent so 10 mg of one is not the
same as 10 mg of the other.

In other words, atorvastatin is more powerful per miligram so it takes less
of it to do the job, kind of like when you buy concentrated washing powder
or fabric softener and it takes less product to achieve the same result as a
non-concentrated washing powder or fabric softener.

Here's a link to a study abstract that explains it a bit more technically:
http://www.ncbi.nlm.nih.gov/pubmed/9514454

Melissa

On Mon, Jun 13, 2011 at 4:25 PM,  <email @ redacted> wrote:
> Same for me tho i do have some cramps on atorvastatin  I don't know 
> why they prescribe such comparatively large doses on simvastatin-do 
> you?
> Christine
> Christine
> .
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org